MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. MERIT CUSTOM KIT

MERIT MEDICAL SYSTEMS INC. MERIT CUSTOM KIT
Model Number 00884450298022
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 07/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during an angioplasty procedure, the custom kit presented a defect that caused air ingress into the fluid pathway.Air bubbles were then injected into the right coronary artery causing st segment elevation as seen on the ecg.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.Functional testing was performed.The complaint is confirmed.The root cause is attributed to the kinking of the fluid tubing caused by the incorrect connection of an additional medical device not is part of the k09 kit [use error].The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
MERIT CUSTOM KIT
Common Device Name
CUSTOM KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
MDR Report Key12199196
Report Number1721504-2021-00060
Device Sequence Number4173355
Product Code OEQ
UDI-Device Identifier00884450298022
UDI-Public00884450298022
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2024
Device Model Number00884450298022
Device Catalogue NumberK09-10402CP
Device Lot NumberH2053625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;